# SDR AALA20110420TUL12

- Difficulty date: April 20, 2011
- Submitted: April 25, 2011
- Operation: Air carrier
- Aircraft: N454AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49559
- Aircraft time: 66,158 hours, 34,775 cycles
- Engine: Pwa JT8D217
- Engine time: 3,478 hours, 1,875 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

CREW REPORTED LEFT ENGINE COMPRESSOR STALLED DURING CLIMBOUT.  ENGINE RETURNED TO IDLE WITH HIGH EGT.  LEFT ENGINE SHUT DOWN (SINGLE ENGINE TIME 15 MINUTES).  EMERGENCY DECLARED FLIGHT RETURNED ELP LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  UPON INSPECTION FOUND TURBINE FAILURE.  REPLACED LEFT ENGINE AT ELP ON 04/22/2011.  SYSTEM GROUND CHECK NORMAL OPERATION.
